Hail, Clay
- When
- June 30, 5:55 PM CST
- Where
- Clay County, 1 mi S of Delta
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.417, -85.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 30, 5:15 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 615 PM CDT FRI JUN 30 2006 .UPDATE...UPDATED AVIATION DISCUSSION FOR 00Z TAFS. && .DISCUSSION...(ISSUED AT 330 PM) IT APPEARS WE HAVE REACHED OUR CONVECTIVE TEMPERATURE THIS AFTERNOON AS ISOLATED SHOWERS AND THUNDERSTORMS HAVE POPPED UP ACROSS AREAS NORTH OF INTERSTATE 20. BELIEVE THESE SHOWERS AND A FEW THUNDERSTORMS WILL NOT GET OUT OF HAND SO HAVE CARRIED ISOLATED CONVECTION NORTH OF INTERSTATE 20 IN THE FORECAST FOR THIS EVENING. STORMS SHOULD QUICKLY DISSIPATE AFTER SUNSET AND EXPECT ANOTHER MOSTLY CLEAR TO PARTLY CLOUDY (NORTH) NIGHT. HOT AND MOSTLY DRY WEATHER WILL CONTINUE OVER THE WEEKEND AS A BREAK IN THE MID TO UPPER 90S LOOKS UNLIKELY. OBVIOUSLY FROM THIS AFTERNOON...WE CANT RULE OUT ISOLATED STORMS BUT DECIDED NOT TO INCLUDE ANY WEATHER FOR SATURDAY AND SUNDAY AS LITTLE FOCUS OTHER THAN DIURNAL HEATING EXISTS. HIGH PRESSURE REMAINS WELL OFF TO THE EAST AS GULF MOISTURE RETURNS ONCE AGAIN. WITH AMPLE MOISTURE AROUND...BELIEVE WE WILL BEGIN TO SEE MORE COVERAGE IN AFTERNOON AND EVENING CONVECTION ON MONDAY AND TUESDAY. AFTERNOON HIGHS WILL STILL BE RATHER WARM WITH TEMPS IN THE 90S. RAIN COVERAGE FINALLY LOOKS TO INCREASE ACROSS THE AREA BY MID WEEK AS A SURFACE LOW PRESSURE SYSTEM AND FRONT ENTER THE OHIO AND TENNESSEE VALLEYS. MEANWHILE...A LARGE UPPER TROUGH WILL POSITION OVER THE GREAT LAKES REGION ALLOWING SHORTWAVES TO ROTATE THROUGH THE BASE OF THE TROUGH. BELIEVE ENOUGH FEATURES WILL COME TOGETHER FOR THE AREA TO RECEIVE A DECENT AMOUNT OF RAINFALL. IT IS STILL EARLY IN THE MODEL RUN BUT THE GFS AND ECMWF MODELS ARE COMING INTO PRETTY GOOD AGREEMENT ON THE SOLUTION THAT THIS FRONT WILL STALL ACROSS THE AREA. KNS/99 && .AVIATION...UPDATE. VCTS LOOKS LIKE A GOOD FORECAST THROUGH ABOUT 01Z THIS EVENING AT BHM...TCL AND ANB. AFTER SUNSET...CONDITIONS SHOULD GRADUALLY IMPROVE RESULTING IN CLEAR SKIES FOR THE REMAINDER OF THE NIGHT INTO TOMORROW MORNING. SOME PATCHY FOG IS POSSIBLE IN THE MORNING ESPECIALLY ACROSS AREAS WHERE IT RAINED...BUT COVERAGE SHOULD BE VERY LIMITED. WILL ONLY INCLUDE LIGHT FOG AT TCL. A FEW THUNDERSTORMS WILL LIKELY FORM ONCE AGAIN TOMORROW AFTERNOON...WITH SLIGHTLY LESS COVERAGE THAN TODAY. OTHERWISE EXPECT VFR CONDITIONS. 12/SIRMON && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 136 PM CDT FRI JUN 30 2006 ALZ011>015-017>050-011836- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 136 PM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...NONE. MONTGOMERY...NONE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 628 PM CDT FRI JUN 30 2006 ALZ020-010000- CHEROKEE- 628 PM CDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 700 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BLANCHE...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BLANCHE AND GAYLESVILLE THROUGH 700 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 643 PM CDT FRI JUN 30 2006 ALZ028-010015- CLAY- 643 PM CDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 715 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER DELTA...MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DELTA THROUGH 715 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516527.